Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Mar 10, 2025, 9:46 AM EDT for Charlotte County, Manatee County, Sarasota County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2025, 9:46 AM EDT (13:46 UTC)
- Expired
- Mar 10, 2025, 10:15 AM EDT
- In force
- 29 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Charlotte County, FL, Manatee County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 60 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 1.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1053 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 9.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 8:11 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 10, 8:11 AM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
811 AM EDT Mon Mar 10 2025
...New AVIATION...
.SHORT TERM SEVERE WEATHER DISCUSSION...
(Today)
Issued at 327 AM EDT Mon Mar 10 2025
As an upper-level cutoff low continues propagating eastward over the
N Gulf coast, an area of low pressure is just offset to the south
and east over the northern Gulf. This surface low is also
propagating eastward with the parent system. The fact that the whole
system is not vertically stacked suggests that continued
intensification will take place, and cyclogenesis will continue. In
response, a warm front is lifting northward over the FL Panhandle,
producing a significant amount of convection in that area. Some
strong wind gusts have been noted, which will be one of the main
concerns as the cold front sweeps south into Central Florida and
eventually Southwest Florida.
There is considerable support for severe weather across most of the
region today. The effective bulk shear is in the 50kt to 60kt range,
MLCAPE is anywhere from 500 J/kg to 1000 J/kg, mid-level lapse rates
are running around 6.5 C/km, and PWATs are forecast to increase to
the 1.5 inch to 1.7 inch range. This is above the 90th percentile
for the day. Additionally, SRH is expected to increase in the 200 to
300 m^2/s^2 range, with sharply clockwise turning hodographs notes
in the lowest 1km or so. The 500mb temps are also looking relatively
cool, around -12C or so.
What does this mean? All hazards are on the table today. As far as
rankings are concerned, damaging winds are the greatest threat,
followed by tornadoes and even hail. This environment is highly
conducive for supercellular thunderstorms to develop, as noted by a
SCP of around 4 today. At least 0.5 is considered favorable - this
environment is well exceeding that. Damaging winds will be the
greatest threat because storms will inherently be moving at a good
pace and carrying a lot of momentum, and drier air aloft can mix
down in deeper cores and accelerate even more so as this occurs.
This dry air aloft could be a limiting factor today, however. Mid-
level water vapor imagery continues to show that mid-level moisture
is limited. Even as the most favorable environment is passing over
the loop current, there is very little deep convection noted. The IR
satellite imagery shows just a handful of overshooting tops, despite
the otherwise favorable low-level conditions and sufficient
moisture.
While convection is likely to increase as the system nears, storms
will need to achieve a sufficient depth, realistically at least
to around 20kft or so, to take full advantage of the environment.
If the dry air aloft proves too great, then the otherwise
favorable environment is a moot point. Watching the evolution over
the next few hours will be crucial to understanding impacts later
this morning across the region.
Regardless of convection, the close proximity of the low and
subsequent tight pressure gradient that it is producing will favor
increasing surface winds through the day. Gusts up to 35 mph will
be possible, with sustained winds likely exceeding 20 mph today
at times. These conditions will be dangerous for beachgoers and
small craft as these strong winds will create rough waters and
strong rip currents.
&&
.LONG TERM FORECAST DISCUSSION...
(Tonight through Sunday)
Issued at 327 AM EDT Mon Mar 10 2025
Gusty winds will linger into the evening, gradually subsiding
towards morning. Until the winds subside, the seas will remain
elevated and potentially dangerous for small craft. This favors
continued poor beach and marine conditions into Tuesday. Overall,
though, Tuesday and Wednesday will be a couple of nice days with
cool starts and mild afternoons. Wednesday morning will be the
coolest morning of the week, with lows dipping into the 40s as
efficient radiational cooling takes place with a clear and calm
night expected.
As strong ridging takes back hold and then slides east later this
week, the flow will gradually veer to more of a southerly direction.
In response, low-level moisture will gradually increase, and daytime
temperatures will start to climb. Highs for Saturday are flirting
with 90 degrees inland.
The next system that could bring a chance for storms looks to arrive
next Sunday. As this system moves through, a period of breezy to
gusty winds could arrive ahead of the front, and then another couple
nicer days to follow behind the front, before the cycle repeats
again.
&&
.AVIATION...
(12Z TAFS)
Issued at 804 AM EDT Mon Mar 10 2025
A line of showers and storms will push through the area from north
to south this morning and into the early afternoon. This will
bring IFR CIGS and VIS until frontal passage. Winds will be gusty
out of the west behind the front. We could see occasional gust up
to 30 knots. The winds will be calming down through the overnight
period.
&&
.MARINE...
Issued at 327 AM EDT Mon Mar 10 2025
Deteriorating marine conditions are expected today as an area of low
pressure and associated cold front move through the region. Ahead of
the cold front, a line of showers and thunderstorms are moving
across the eastern Gulf waters, and could produce wind gusts in
excess of 40kts and waterspouts. As the line moves through, strong
winds will continue to linger through the day, gusting as high as
30kts. This will create hazardous seas that linger into tomorrow
when winds finally settle down. Quieter weather then returns for the
remainder for the next few days thereafter.
&&
.FIRE WEATHER...
Issued at 327 AM EDT Mon Mar 10 2025
Gusty winds and a line of thunderstorms are expected to move across
the region today, with high dispersions expected. Winds begin to
subside tonight and tomorrow, but the humidity will then decrease as
a drier airmass settles over the area. After today, the next
meaningful chance for rain will not arrive until late in the
weekend. However, moisture will again begin to increase by the
middle of the work week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 72 55 73 55 / 80 0 0 0
FMY 75 56 77 52 / 80 0 0 0
GIF 74 52 76 51 / 80 0 0 0
SRQ 73 56 73 54 / 80 0 0 0
BKV 72 50 73 46 / 80 0 0 0
SPG 72 58 71 58 / 80 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 11 AM EDT Tuesday for Charlotte
Harbor and Pine Island Sound-Coastal waters from Bonita
Beach to Englewood FL out 20 NM-Coastal waters from
Englewood to Tarpon Springs FL out 20 NM-Coastal waters
from Tarpon Springs to Suwannee River FL out 20 NM-Tampa
Bay waters-Waters from Bonita Beach to Englewood FL out 20
to 60 NM-Waters from Englewood to Tarpon Springs FL out 20
to 60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Shiveley
DECISION SUPPORT...Close
UPPER AIR/CLIMATE...PearceIn the hours before
Special weather statement, Mar 10, 5:27 AM EDT, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
527 AM EDT Mon Mar 10 2025
FLZ139-239-101015-
Coastal Levy FL-Inland Levy FL-
527 AM EDT Mon Mar 10 2025
...A STRONG THUNDERSTORM WILL IMPACT LEVY COUNTY THROUGH 615 AM
EDT...
At 527 AM EDT, Doppler radar was tracking a strong thunderstorm 21
miles south of Fowlers Bluff, or 27 miles south of Chiefland, moving
northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Williston Highlands, Lebanon, Bronson, Williston, East Bronson, Otter
Creek, Fowlers Bluff, Andrews, Chiefland, Williston Municipal
Airport, Manatee Springs State Park, and Manattee Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2929 8316 2932 8314 2935 8306 2936 8307
2950 8298 2959 8288 2958 8278 2956 8275
2957 8266 2954 8265 2954 8256 2948 8255
2948 8241 2923 8241 2922 8253 2915 8254
2899 8282 2911 8293 2904 8309 2917 8317
TIME...MOT...LOC 0927Z 231DEG 49KT 2909 8295
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, Mar 10, 8:26 AM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
826 AM EDT Mon Mar 10 2025
FLZ043-248-249-101300-
Inland Hernando FL-Inland Pasco FL-Sumter FL-
826 AM EDT Mon Mar 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SUMTER...
NORTHEASTERN PASCO AND SOUTHEASTERN HERNANDO COUNTIES THROUGH 900 AM
EDT...
At 825 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Dade City, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ridge Manor, Webster, Tarrytown, Center Hill, and Lacoochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2848 8223 2875 8199 2870 8195 2842 8196
2834 8212
TIME...MOT...LOC 1225Z 236DEG 22KT 2846 8211
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 4:33 AM EDT | Special Marine Warning | TBW | 87 min | |
| Mar 10, 5:27 AM EDT | Special Weather Statement | TBW | Levy | 48 min |
| Mar 10, 7:53 AM EDT | Special Marine Warning | TBW | 2 hr | |
| Mar 10, 8:26 AM EDT | Special Weather Statement | TBW | Sumter | 34 min |
| Mar 10, 8:32 AM EDT | Tornado Warning | TBW | Hernando, Pasco, Sumter | 11 min |
| Mar 10, 9:54 AM EDT | Tornado Warning | TBW | Sarasota | 13 min |
| Mar 10, 11:28 AM EDT | Special Weather Statement | TBW | Highlands | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.